Alert archive / Missouri / Red Flag Warnings in 2014

Red Flag Warning 8, NWS Kansas City, MO

March 20, 20147 counties in Kansas; 24 counties in Missouri

NWS Kansas City, MO issued this red flag warning at Mar 20, 2014, 3:43 AM CDT for 7 counties in Kansas; 24 counties in Missouri. It took effect at Mar 20, 2014, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2014, 3:43 AM CDT (08:43 UTC)
In effect from
Mar 20, 2014, 1:00 PM CDT
Expired
Mar 20, 2014, 7:00 PM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
All 31 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Livingston County, MO, Pettis County, MO, Platte County, MO, Ray County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 50 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2338 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

963 
WWUS83 KEAX 200843
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
343 AM CDT THU MAR 20 2014

...RED FLAG WARNING FOR PORTIONS OF EASTERN KANSAS AND WESTERN
MISSOURI...

.ABOVE NORMAL TEMPERATURES...LOW HUMIDITY...AND BREEZY SOUTHWEST
WINDS ARE EXPECTED OVER PORTIONS OF EASTERN KANSAS AND WESTERN
MISSOURI THIS AFTERNOON. DEWPOINTS WILL RISE SLIGHTLY THIS MORNING
INTO THE MID TO UPPER 20S...BUT WILL DROP DURING THE AFTERNOON INTO
THE LOWER 20S...AND WILL COMBINE WITH TEMPERATURES IN THE UPPER 60S
TO NEAR 70 TO CREATE RELATIVE HUMIDITY IN THE 18 TO 23 PERCENT RANGE.
SOUTHWEST WINDS WILL GRADUALLY INCREASE DURING THE LATE MORNING AND
EARLY AFTERNOON...REACHING SUSTAINED SPEEDS AROUND 20 TO 25 MPH
ACROSS THE WARNED AREA BY MID AFTERNOON. CONDITIONS SHOULD BEGIN TO
IMPROVE BETWEEN 6-7 PM AS DEWPOINTS BEGIN TO RISE SLIGHTLY...WINDS
BEGIN TO DIMINISH...AND TEMPERATURES GRADUALLY FALL.

KSZ025-057-060-102>105-MOZ020-021-028>030-037-038-043-044-053-054-
210000-
/O.NEW.KEAX.FW.W.0008.140320T1800Z-140321T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-BUCHANAN-CLINTON-PLATTE-CLAY-RAY-JACKSON-LAFAYETTE-
CASS-JOHNSON MO-BATES-HENRY-
343 AM CDT THU MAR 20 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER
ZONES 020...021...025...028...029...030...037...038...043...044...
053...054...057...060...102...103...104 AND 105...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A RED FLAG WARNING FOR LOW HUMIDITIES AND GUSTY WINDS...WHICH
IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 025 ATCHISON 
  KS... FIRE WEATHER ZONE 057 MIAMI...FIRE WEATHER ZONE 060 LINN 
  KS... FIRE WEATHER ZONE 102 DONIPHAN...FIRE WEATHER ZONE 103 
  LEAVENWORTH...FIRE WEATHER ZONE 104 WYANDOTTE AND FIRE WEATHER 
  ZONE 105 JOHNSON KS. IN MISSOURI...FIRE WEATHER ZONE 020 
  BUCHANAN...FIRE WEATHER ZONE 021 CLINTON...FIRE WEATHER ZONE 
  028 PLATTE...FIRE WEATHER ZONE 029 CLAY...FIRE WEATHER ZONE 
  030 RAY...FIRE WEATHER ZONE 037 JACKSON...FIRE WEATHER ZONE 
  038 LAFAYETTE...FIRE WEATHER ZONE 043 CASS...FIRE WEATHER ZONE 
  044 JOHNSON MO...FIRE WEATHER ZONE 053 BATES AND FIRE WEATHER 
  ZONE 054 HENRY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 30 MPH.

* TIMING...EARLY AFTERNOON THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* TEMPERATURES...UPPER 60S TO AROUND 70 DEGREES.

* IMPACTS...ANY FIRES...PARTICULARLY OVER GRASSY AREAS...WILL HAVE
  HIGH PROBABILITY OF SPREADING RAPIDLY FROM SOUTHWEST TO NORTHEAST.
  OUTDOOR BURNING SHOULD BE AVOIDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
3 follow-up statements
080 
WWUS83 KEAX 201411
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
911 AM CDT THU MAR 20 2014

...RED FLAG WARNING FOR PORTIONS OF EASTERN KANSAS AND WESTERN
MISSOURI...

.ABOVE NORMAL TEMPERATURES...LOW HUMIDITY...AND BREEZY SOUTHWEST
WINDS ARE EXPECTED OVER PORTIONS OF EASTERN KANSAS AND WESTERN
MISSOURI THIS AFTERNOON. DEWPOINTS WILL RISE SLIGHTLY THIS
MORNING INTO THE MID TO UPPER 20S...BUT WILL DROP DURING THE
AFTERNOON INTO THE LOWER 20S...AND WILL COMBINE WITH TEMPERATURES
IN THE UPPER 60S TO NEAR 70 TO CREATE RELATIVE HUMIDITY IN THE
18 TO 23 PERCENT RANGE. SOUTHWEST WINDS WILL GRADUALLY INCREASE
DURING THE LATE MORNING AND EARLY AFTERNOON...REACHING SUSTAINED
SPEEDS AROUND 20 TO 25 MPH ACROSS THE WARNED AREA BY MID
AFTERNOON. CONDITIONS SHOULD BEGIN TO IMPROVE BETWEEN 6-7 PM AS
DEWPOINTS BEGIN TO RISE SLIGHTLY...WINDS BEGIN TO DIMINISH...AND
TEMPERATURES GRADUALLY FALL.

MOZ004-011>014-022-023-031-032-039-040-045-046-210000-
/O.EXA.KEAX.FW.W.0008.140320T1800Z-140321T0000Z/
GENTRY-HOLT-ANDREW-DE KALB-DAVIESS-CALDWELL-LIVINGSTON-CARROLL-
CHARITON-SALINE-HOWARD-PETTIS-COOPER-
911 AM CDT THU MAR 20 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR LOW HUMIDITY VALUES AND STRONG WINDS IN FIRE WEATHER
ZONES 004...011...012...013...014...022...023...031...032...039...
040...045 AND 046...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A RED FLAG WARNING FOR LOW RELATIVE HUMIDITY AND STRONG
WINDS...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING.

* AFFECTED AREA...IN MISSOURI...FIRE WEATHER ZONE 004 GENTRY... 
  FIRE WEATHER ZONE 011 HOLT...FIRE WEATHER ZONE 012 ANDREW...
  FIRE WEATHER ZONE 013 DE KALB...FIRE WEATHER ZONE 014 
  DAVIESS...FIRE WEATHER ZONE 022 CALDWELL...FIRE WEATHER ZONE 
  023 LIVINGSTON... FIRE WEATHER ZONE 031 CARROLL...FIRE WEATHER 
  ZONE 032 CHARITON... FIRE WEATHER ZONE 039 SALINE...FIRE 
  WEATHER ZONE 040 HOWARD... FIRE WEATHER ZONE 045 PETTIS AND 
  FIRE WEATHER ZONE 046 COOPER.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...EARLY AFTERNOON THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...UPPER 60S.

* IMPACTS...ANY FIRES...PARTICULARLY OVER GRASSY AREAS...WILL 
  HAVE HIGH PROBABILITY OF SPREADING RAPIDLY FROM SOUTHWEST TO 
  NORTHEAST. OUTDOOR BURNING SHOULD BE AVOIDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ025-057-060-102>105-MOZ020-021-028>030-037-038-043-044-053-054-
210000-
/O.CON.KEAX.FW.W.0008.140320T1800Z-140321T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-BUCHANAN-CLINTON-PLATTE-CLAY-RAY-JACKSON-LAFAYETTE-
CASS-JOHNSON MO-BATES-HENRY-
911 AM CDT THU MAR 20 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE
WEATHER ZONES 020...021...025...028...029...030...037...038...
043...044...053...054...057...060...102...103...104 AND 105...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 025 ATCHISON 
  KS... FIRE WEATHER ZONE 057 MIAMI...FIRE WEATHER ZONE 060 LINN 
  KS... FIRE WEATHER ZONE 102 DONIPHAN...FIRE WEATHER ZONE 103 
  LEAVENWORTH...FIRE WEATHER ZONE 104 WYANDOTTE AND FIRE WEATHER 
  ZONE 105 JOHNSON KS. IN MISSOURI...FIRE WEATHER ZONE 020 
  BUCHANAN...FIRE WEATHER ZONE 021 CLINTON...FIRE WEATHER ZONE 
  028 PLATTE...FIRE WEATHER ZONE 029 CLAY...FIRE WEATHER ZONE 
  030 RAY...FIRE WEATHER ZONE 037 JACKSON...FIRE WEATHER ZONE 
  038 LAFAYETTE...FIRE WEATHER ZONE 043 CASS...FIRE WEATHER ZONE 
  044 JOHNSON MO...FIRE WEATHER ZONE 053 BATES AND FIRE WEATHER 
  ZONE 054 HENRY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...EARLY AFTERNOON THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* TEMPERATURES...NEAR 70 DEGREES.

* IMPACTS...ANY FIRES...PARTICULARLY OVER GRASSY AREAS...WILL 
  HAVE HIGH PROBABILITY OF SPREADING RAPIDLY FROM SOUTHWEST TO 
  NORTHEAST. OUTDOOR BURNING SHOULD BE AVOIDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

DUX
458 
WWUS83 KEAX 202005
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
305 PM CDT THU MAR 20 2014

...RED FLAG WARNING FOR PORTIONS OF EASTERN KANSAS AND WESTERN
MISSOURI...

.ABOVE NORMAL TEMPERATURES...LOW HUMIDITY...AND BREEZY SOUTHWEST
WINDS ARE EXPECTED OVER PORTIONS OF EASTERN KANSAS AND WEST CENTRAL
MISSOURI THIS AFTERNOON. CURRENTLY APPROACHING PEAK
HEATING...RELATIVE HUMIDITY VALUES HAVE FALLEN INTO THE 18 TO 23
PERCENT RANGE. SUSTAINED WIND SPEEDS AROUND 20 TO 30 MPH WITH GUSTS
TO 40 MPH WILL BE COMMON INTO THE EARLY EVENING HOURS ACROSS THE
WARNED. CONDITIONS SHOULD BEGIN TO IMPROVE BETWEEN 6-7 PM AS
DEWPOINTS BEGIN TO RISE SLIGHTLY...WINDS BEGIN TO DIMINISH...AND
TEMPERATURES GRADUALLY FALL.

KSZ025-057-060-102>105-MOZ004-011>014-020>023-028>032-037>040-
043>046-053-054-210000-
/O.CON.KEAX.FW.W.0008.000000T0000Z-140321T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-GENTRY-HOLT-ANDREW-DE KALB-DAVIESS-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-PLATTE-CLAY-RAY-CARROLL-CHARITON-JACKSON-
LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
305 PM CDT THU MAR 20 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR LOW HUMIDITY VALUES AND STRONG WINDS IN FIRE WEATHER ZONES
004...011...012...013...014...022...023...031...032...039...040...
045 AND 046...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 025 ATCHISON 
  KS... FIRE WEATHER ZONE 057 MIAMI...FIRE WEATHER ZONE 060 LINN 
  KS... FIRE WEATHER ZONE 102 DONIPHAN...FIRE WEATHER ZONE 103 
  LEAVENWORTH...FIRE WEATHER ZONE 104 WYANDOTTE AND FIRE WEATHER 
  ZONE 105 JOHNSON KS. IN MISSOURI...FIRE WEATHER ZONE 004 
  GENTRY...FIRE WEATHER ZONE 011 HOLT...FIRE WEATHER ZONE 012 
  ANDREW...FIRE WEATHER ZONE 013 DE KALB...FIRE WEATHER ZONE 014 
  DAVIESS...FIRE WEATHER ZONE 020 BUCHANAN...FIRE WEATHER ZONE 
  021 CLINTON...FIRE WEATHER ZONE 022 CALDWELL...FIRE WEATHER 
  ZONE 023 LIVINGSTON...FIRE WEATHER ZONE 028 PLATTE...FIRE 
  WEATHER ZONE 029 CLAY...FIRE WEATHER ZONE 030 RAY...FIRE 
  WEATHER ZONE 031 CARROLL...FIRE WEATHER ZONE 032 CHARITON...
  FIRE WEATHER ZONE 037 JACKSON...FIRE WEATHER ZONE 038 
  LAFAYETTE...FIRE WEATHER ZONE 039 SALINE...FIRE WEATHER ZONE 
  040 HOWARD...FIRE WEATHER ZONE 043 CASS...FIRE WEATHER ZONE 
  044 JOHNSON MO...FIRE WEATHER ZONE 045 PETTIS...FIRE WEATHER 
  ZONE 046 COOPER...FIRE WEATHER ZONE 053 BATES AND FIRE WEATHER 
  ZONE 054 HENRY.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* TEMPERATURES...IN THE UPPER 60S TO LOWER 70S.

* IMPACTS...ANY FIRES...PARTICULARLY OVER GRASSY AREAS...WILL 
  HAVE HIGH PROBABILITY OF SPREADING RAPIDLY FROM SOUTHWEST TO 
  NORTHEAST. OUTDOOR BURNING SHOULD BE AVOIDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
486 
WWUS83 KEAX 210005
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
705 PM CDT THU MAR 20 2014

...FIRE CONDITIONS WILL IMPROVE THIS EVENING...


KSZ025-057-060-102>105-MOZ004-011>014-020>023-028>032-037>040-
043>046-053-054-210115-
/O.EXP.KEAX.FW.W.0008.000000T0000Z-140321T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-GENTRY-HOLT-ANDREW-DE KALB-DAVIESS-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-PLATTE-CLAY-RAY-CARROLL-CHARITON-JACKSON-
LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
705 PM CDT THU MAR 20 2014

...RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITY VALUES AND
STRONG WINDS IN FIRE WEATHER ZONES 004...011...012...013...014...
022...023...031...032...039...040...045 AND 046...

THE GUSTY SOUTHWEST WINDS WILL DIMINISH RATHER QUICKLY SHORTLY AFTER
SUNSET WITH THE LOSS OF HEATING. AT THE SAME TIME HUMIDITY LEVELS
WILL GRADUALLY INCREASE AND DIMINISH FIRE WEATHER CONCERNS. THIS IN
TURN WILL AID IN COMBATING A NUMBER OF GRASS FIRES OVER EXTREME
EASTERN KANSAS AND WEST CENTRAL MISSOURI.

$$

MJ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Mar 20, 3:02 AM CDT, 41 minutes earlier.

Area forecast discussion, Mar 20, 3:02 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
302 AM CDT Thu Mar 20 2014

.SHORT TERM...(Today through Friday)
Issued at 301 AM CDT THU MAR 20 2014

In the short term, the primary concern will be high fire danger this
afternoon across much of western Missouri and eastern Kansas.
Dewpoints currently in the low to mid 20s may rise just slightly
around sunrise, but will likely mix back into the lower 20s by mid
afternoon across much of the region. Southwest winds will begin to
increase after 18z as surface low pressure builds over eastern CO
and the pressure gradient across eastern KS and western Missouri
tightens, and may become a bit gusty across our southwest. Wind will
be the limiting factor for fire danger this afternoon since RH will
fall to near or below 25% almost CWA wide, so have confined the red
flag warning to areas that are most likely to see sustained wind
speeds around or greater than 20 mph this afternoon -- mainly east
central KS and west central MO.

Otherwise, mainly quiet and warm conditions are expected through
midday Friday ahead of an approaching cold front. That front should
pass through without generating any precipitation, but will bring
non-diurnal temperature falls Friday afternoon and evening and a
brief period of increasing cloud cover. Fire danger may again be a
concern behind the initial frontal passage due to gusty northwest
winds and continued dry conditions, but falling temperatures will
keep the RH's a smidge higher than what is expected this afternoon.

.LONG TERM...(Saturday through Wednesday)
Issued at 301 AM CDT THU MAR 20 2014

The pattern during the extended period will yield well below normal
temperatures this weekend into middle next week, with highs in the
40s and lows in the 20s.

Surface high pressure will build into the central and northern
Plains this weekend. With dry air in place, precipitation chances
during the weekend should remain just south of the forecast area.
As high pressure moves to the east on Monday, southerly winds will
briefly return to the area, with increasing clouds as the next upper
trough approaches/moves through the region. An associated cold front
will move through the CWA on Monday afternoon, and with increasing
ascent, a chance of precipitation is expected for most areas.
Forecast soundings show some of this precipitation on Monday could
be in the form of light snow as the vertical temperature profile
remains below freezing, minus the lowest couple thousand feet prior
to saturation. The upper trough will amplify and move into the
central/eastern CONUS Tuesday into Wednesday, ushering in an
unseasonably cold airmass to much of the eastern half of the country
and as far south as the Gulf Coast. A modest upper ridge of high
pressure builds into the Plains states by Thursday, offering some
hope of a return to more normal temperatures.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1147 PM CDT WED MAR 19 2014

VFR conditions will prevail over the next 24 hours with only mid and
high level clouds expected. Otherwise, winds will shift to the south
southwest overnight increasing in speed and become gusty by the late
morning hours of Thursday, with gusty winds persisting till sunset.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING from 1 PM this afternoon to 7 PM CDT this
     evening FOR KSZ025-057-060-102>105.

MO...RED FLAG WARNING from 1 PM this afternoon to 7 PM CDT this
     evening FOR MOZ020-021-028>030-037-038-043-044-053-054.

&&

SHORT TERM...Laflin
LONG TERM...Blair
AVIATION...Cutter
Hazardous weather outlook, Mar 19, 3:07 PM CDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
307 PM CDT WED MAR 19 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-202015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
307 PM CDT WED MAR 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH FIRE DANGER IS EXPECTED THURSDAY AFTERNOON ACROSS THE ENTIRE
OUTLOOK AREA.

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

Nearby

Red Flag Warnings in Missouri, 2014Red Flag Warnings in Kansas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.